Alert archive / Texas / Tornado Warnings in 2007
Tornado Warning 54, NWS San Angelo, TX
NWS San Angelo, TX issued this tornado warning at May 6, 2007, 6:24 PM CDT for Coke County, Runnels County, Texas. It was in force for 51 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 6, 2007, 6:24 PM CDT (23:24 UTC)
- Expired
- May 6, 2007, 7:15 PM CDT
- In force
- 51 min
- Issued by
- NWS San Angelo, TX
- Area
- Counties, with a storm outline in the text
Counties Coke County, TX, Runnels County, TX
The radar
The San Angelo radar (KSJT), 55 km from the middle of the area, began a volume at 23:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 6, 6:32 PM CDT | HAIL 1 | 3 N Robert Lee, TX | QUARTER SIZE HAIL |
| May 6, 6:35 PM CDT | HAIL 1.75 | 1 E Bronte, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 6, 2:36 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 11.4 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2901 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 873 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 190 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 4.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KSJT 062326 TORSJT TXC081-399-070015- /O.NEW.KSJT.TO.W.0054.070506T2324Z-070507T0015Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 624 PM CDT SUN MAY 6 2007 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * TORNADO WARNING FOR... EASTERN COKE COUNTY IN SOUTHWEST TEXAS... WESTERN RUNNELS COUNTY IN SOUTHWEST TEXAS... * UNTIL 715 PM CDT * AT 622 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 3 MILES NORTHEAST OF BRONTE...OR ABOUT 12 MILES SOUTH OF BLACKWELL...MOVING EAST AT 10 MPH. THIS TORNADO MAY BE WRAPPED UP IN VERY HEAVY RAIN. * THE TORNADO IS EXPECTED TO BE NEAR... MAVERICK BY 635 PM CDT... WILMETH AND NORTON BY 650 PM CDT... WINGATE BY 655 PM CDT... PUMPHREY BY 705 PM CDT... THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT SUNDAY EVENING FOR WESTERN TEXAS. LAT...LON 3170 10065 3169 10005 3208 10000 3209 10045 $$
2 follow-up statements
000 WWUS54 KSJT 062339 SVSSJT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 638 PM CDT SUN MAY 6 2007 TXC081-399-070015- /O.CON.KSJT.TO.W.0054.000000T0000Z-070507T0015Z/ COKE TX-RUNNELS TX- 638 PM CDT SUN MAY 6 2007 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 715 PM CDT FOR WESTERN RUNNELS AND EASTERN COKE COUNTIES... AT 633 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A GOLFBALL SIZE HAIL AND A ROTATING WALL CLOUD NEAR BRONTE...MOVING EAST AT 10 MPH. THE TORNADO MAY FORM AT ANY TIME. THE TORNADO WILL BE NEAR... MAVERICK BY 700 PM CDT... WILMETH BY 705 PM CDT... NORTON BY 710 PM CDT... BALLINGER LAKE BY 715 PM CDT... PERSONS IN BRONTE TAKE COVER NOW LAT...LON 3170 10065 3169 10005 3208 10000 3209 10045 $$
000 WWUS54 KSJT 062354 SVSSJT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 653 PM CDT SUN MAY 6 2007 TXC081-399-070015- /O.CON.KSJT.TO.W.0054.000000T0000Z-070507T0015Z/ COKE TX-RUNNELS TX- 653 PM CDT SUN MAY 6 2007 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 715 PM CDT FOR WESTERN RUNNELS AND EASTERN COKE COUNTIES... AT 650 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR THE INTERSECTION OF US-277 AND HIGHWAY 70...OR ABOUT 9 MILES SOUTHEAST OF BLACKWELL... MOVING NORTHEAST AT 10 MPH. THE TORNADO WILL BE NEAR... WINGATE...WILMETH...US-277 NEAR THE RUNNELS-NOLAN-TAYLOR COUNTY INTERSECTION AND PUMPHREY BY 715 PM CDT... IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING GOLFBALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS IN EXCESS OF 70 MPH. LAT...LON 3170 10065 3169 10005 3208 10000 3209 10045 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at May 6, 6:02 PM CDT, 22 minutes earlier.
Area forecast discussion, May 6, 6:02 PM CDT, 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 602 PM CDT SUN MAY 6 2007 .AVIATION... WEAK COOL FRONT IS LOCATED FROM THE EXTREME EASTERN TEXAS PANHANDLE ON SOUTH TO CROCKETT COUNTY AND WILL REMAIN ESSENTIALLY STATIONARY INTO THIS EVENING. ISOLD TO SCT TSTMS WILL CONTINUE TO DEVELOP ALONG AND AHEAD OF THIS FRONTAL BOUNDARY FOR THE REMAINDER OF THIS AFTERNOON AND INTO TONIGHT WITH A FEW OF THE STORMS REACHING SEVERE LEVELS WILL HIGH WINDS...LARGE HAIL BEING THE PRIMARY THREATS. THESE STORMS WILL AFFECT THE KABI AND THE KSJT TERMINALS. AREAS OF MVFR CIGS OF BKN010-020 WILL OCCUR ACROSS MAINLY THE SOUTHERN 1/3 OF WEST CENTRAL TEXAS THROUGH THIS EVENING AND TONIGHT WITH CONDITIONS IMPROVING BY MIDMORNING. && .PREV DISCUSSION... /ISSUED 350 PM CDT SUN MAY 6 2007/ SHORT TERM... FIRST OF ALL...TORNADO WATCH ISSUED EARLIER AND AFTERNOON PRODUCTS WERE SENT WITH THE MENTION OF THE WATCH INCLUDED. WEAK SURFACE LOW HAS HELPED PUSH A WEAK PACIFIC FRONT INTO THE AREA...EXTENDING ROUGHLY FROM CHILDRESS TO SWEETWATER TO SANDERSON. HAVE HAD A FEW SEVERE STORMS ACROSS NOLAN COUNTY...AND THE TOWERING CU CONTINUES TO TRY TO DEVELOP DOWN THE LINE INTO CROCKETT COUNTY...BUT STILL FIGHTING A WEAK CAP AT THIS POINT. STILL SEVERAL HOURS BEFORE MAX HEATING...SO GETTING STORMS TO DEVELOP FURTHER SOUTH STILL LOOKS REASONABLE. FLOW IS GENERALLY TO THE NORTH NORTHEAST SO STORMS WILL NOT COME EAST VERY QUICKLY...BUT STORMS WILL NOT GET INTO THE EASTERN COUNTIES UNTIL WELL INTO THE EVENING...AT THE EARLIEST. BOUNDARY MAY SHIFT A BACK TO THE WEST SOMEWHAT TONIGHT...AND THEN THE BIG QUESTIONS BEGIN. MODELS KEEP THE BOUNDARY JUST TO THE NORTHWEST OF THE AREA INTO MONDAY...AND THEN PUSH INTO WEST CENTRAL TEXAS BY MONDAY NIGHT OR TUESDAY. GIVEN THE HIGH PRECIPITABLE WATER VALUES PRESENT...HEAVY RAINFALL ALONG AND NORTHWEST OF THE BOUNDARY SEEMS A GOOD BET. HOWEVER...IF ENOUGH CONVECTION DEVELOP NORTH OF THE FRONT...BOUNDARY WILL SAG MUCH FARTHER SOUTH THAN THE MODELS INDICATE. WITH THIS MIND...WILL CONTINUE TO INCLUDE A MENTION OF LOCALLY HEAVY RAINFALL AND WILL CONTINUE THE SPS. LONG TERM... SYSTEM FINALLY GETS OUT BY WEDNESDAY NIGHT OR THURSDAY MORNING. WILL DISCOUNT THE KINDA ODD MCS THE GFS DEVELOPS FRIDAY AND FRIDAY NIGHT JUST TO THE EAST OF MY AREA FOR NOW AND CONTINUE TO MONITOR FOR CONTINUITY. OTHERWISE...LOOKS DRY FOR NOW. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 68 79 64 80 / 50 60 60 50 SAN ANGELO 65 81 65 82 / 40 60 60 40 JUNCTION 72 84 68 81 / 30 30 40 40 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 15/99/15
Hazardous weather outlook, May 6, 1:25 PM CDT, 4 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 125 PM CDT SUN MAY 6 2007 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-071830- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 125 PM CDT SUN MAY 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE FOR SEVERE THUNDERSTORMS TO DEVELOP ACROSS MOST OF WEST CENTRAL TEXAS THIS AFTERNOON AND TONIGHT. HOWEVER...THE BEST CHANCE FOR SEVERE THUNDERSTORMS WILL BE MAINLY ALONG AND WEST OF A LINE FROM JUNCTION...TO BRADY...TO COLEMAN. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. HOWEVER...ISOLATED TORNADOES ARE POSSIBLE AS WELL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY AN UPPER-LEVEL STORM SYSTEM WILL CONTINUE OVER THE SOUTHWESTERN UNITED STATES THROUGH THE EARLY PART OF NEXT WEEK...BEFORE MOVING INTO THE SOUTHERN PLAINS BY MID WEEK. THUS...EXPECT THE THREAT OF SEVERE WEATHER TO LINGER ACROSS WEST CENTRAL TEXAS WELL INTO NEXT WEEK. ALONG WITH LARGE HAIL AND DAMAGING WINDS...HEAVY RAINFALL MAY PRODUCE FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... WE MAY NEED TO ACTIVATE SPOTTERS DURING THE AFTERNOON OR EVENING FOR THE NEXT SEVERAL DAYS.
In the hours before
Local storm report, May 6, 5:55 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
555 PM CDT SUN MAY 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM HAIL ROBERT LEE 31.89N 100.48W
05/06/2007 E0.75 INCH COKE TX FIRE DEPT/RESCUE
&&
PMCCULLOLocal storm report, May 6, 5:58 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
558 PM CDT SUN MAY 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0557 PM HAIL CARLSBAD 31.60N 100.63W
05/06/2007 E0.75 INCH TOM GREEN TX TRAINED SPOTTER
&&
SNLocal storm report, May 6, 6:08 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
608 PM CDT SUN MAY 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0608 PM HAIL GRAPE CREEK 31.58N 100.55W
05/06/2007 E0.75 INCH TOM GREEN TX NWS EMPLOYEE
&&
PMCCULLOLocal storm report, May 6, 6:12 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
612 PM CDT SUN MAY 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0611 PM HAIL 7 E ROBERT LEE 31.89N 100.36W
05/06/2007 E1.75 INCH COKE TX PARK/FOREST SRVC
GOLFBALL SIZE HAIL REPORTED BY A GAME WARDEN.
&&
PMCCULLOLocal storm report, May 6, 6:16 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
616 PM CDT SUN MAY 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0616 PM HAIL 3 N GRAPE CREEK 31.62N 100.55W
05/06/2007 E0.75 INCH TOM GREEN TX NWS EMPLOYEE
PENNY SIZE HAIL CONTINUES
&&
PMCCULLOLocal storm report, May 6, 6:17 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
617 PM CDT SUN MAY 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0616 PM HAIL CARLSBAD 31.60N 100.63W
05/06/2007 E1.75 INCH TOM GREEN TX EMERGENCY MNGR
GOLFBALL SIZE HAIL
&&
PMCCULLOThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 2:08 PM CDT | Severe Thunderstorm Warning | SJT | Nolan | 52 min |
| May 6, 2:59 PM CDT | Severe Thunderstorm Warning | SJT | Nolan | 26 min |
| May 6, 3:05 PM CDT | Flash Flood Warning | SJT | Nolan | 3 hr |
| May 6, 3:41 PM CDT | Severe Thunderstorm Warning | SJT | Nolan, Taylor | 49 min |
| May 6, 4:03 PM CDT | Tornado Warning | SJT | Coke, Nolan, Runnels, Taylor | 42 min |
| May 6, 4:26 PM CDT | Severe Thunderstorm Warning | SJT | Jones, Taylor | 26 min |
| May 6, 4:39 PM CDT | Tornado Warning | SJT | Coke, Nolan, Runnels, Taylor | 66 min |
| May 6, 4:47 PM CDT | Tornado Warning | SJT | Coke, Nolan, Runnels, Taylor | 58 min |
| May 6, 5:08 PM CDT | Flash Flood Warning | SJT | Coke | 4 hr |
| May 6, 5:38 PM CDT | Tornado Warning | SJT | Coke, Runnels | 52 min |
| May 6, 5:45 PM CDT | Severe Thunderstorm Warning | SJT | Irion, Tom Green | 60 min |
| May 6, 6:42 PM CDT | Tornado Warning | SJT | Irion, Tom Green | 48 min |
| May 6, 6:59 PM CDT | Severe Thunderstorm Warning | SJT | Tom Green | 46 min |
Nearby
Tornado Warnings in Texas, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.